Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 256, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 14, 2007, 4:02 PM CDT for Llano County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 4:02 PM CDT (21:02 UTC)
- Expired
- Jun 14, 2007, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 142104
SVREWX
TXC299-142200-
/O.NEW.KEWX.SV.W.0256.070614T2102Z-070614T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 PM CDT THU JUN 14 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LLANO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...
* UNTIL 500 PM CDT
* AT 400 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS MOVING ACROSS LLANO COUNTY AT 30 MPH. WIND GUSTS 40
TO 70 MPH...PENNY SIZE HAIL...PERIODS OF VERY HEAVY RAIN AND
FREQUENT LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CASTELL BY 445 PM CDT...
KINGSLAND BY 455 PM CDT...
BUCHANAN DAM BY 500 PM CDT...
LAT...LON 3089 9847 3084 9841 3084 9838 3080 9843
3077 9843 3075 9837 3067 9844 3058 9841
3057 9835 3051 9835 3052 9896 3092 9896
3092 9844
$$2 follow-up statements
000
WWUS54 KEWX 142123
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT THU JUN 14 2007
TXC299-142200-
/O.CON.KEWX.SV.W.0256.000000T0000Z-070614T2200Z/
LLANO TX-
421 PM CDT THU JUN 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR LLANO COUNTY...
AT 418 PM CDT...THUNDERSTORMS CONTINUED OVER THE NORTHEAST AND EAST
PART OF LLANO COUNTY...WEST OF LAKE BUCHANAN. THESE STORMS WERE
MOVING EAST AND SOUTHEAST AT 30 MPH. THESE THUNDERSTORMS WERE
CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS OF 40 TO 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCHANAN DAM BY 500 PM CDT...
LAT...LON 3089 9847 3084 9841 3084 9838 3080 9843
3077 9843 3075 9837 3067 9844 3058 9841
3057 9835 3051 9835 3052 9896 3092 9896
3092 9844
$$000
WWUS54 KEWX 142145
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 PM CDT THU JUN 14 2007
TXC299-142152-
/O.CAN.KEWX.SV.W.0256.000000T0000Z-070614T2200Z/
LLANO TX-
442 PM CDT THU JUN 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY IS CANCELLED...
SHOWERS AND THUNDERSTORMS OVER LLANO COUNTY WILL CONTINUE THE
NEXT 1 TO 2 HOURS...HOWEVER THE CHANCE OF PENNY SIZE HAIL AND
40 TO 60 MPH WIND GUSTS HAS DIMINISHED.
THE SHOWERS AND THUNDERSTORMS OVER LLANO COUNTY WILL CONTINUE
THE NEXT 1 TO 2 HOURS AND PRODUCE PERIODS OF HEAVY RAIN...
WIND GUSTS OF 25 TO 40 MPH...AND FREQUENT DANGEROUS LIGHTNING.
LAT...LON 3089 9847 3084 9841 3084 9838 3080 9843
3077 9843 3075 9837 3067 9844 3058 9841
3057 9835 3051 9835 3052 9896 3092 9896
3092 9844
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:28 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 14, 3:28 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT THU JUN 14 2007 .DISCUSSION... INSTABILITY ACROSS THE REGION HAS BECOME QUITE APPARENT AS CONVECTIVE ACTIVITY HAS FIRED UP ACROSS THE HILL COUNTRY AND ADJACENT AREAS. WILL GENERALLY SEE THESE STORMS INCREASING IN AREAL COVERAGE THROUGH THIS AFTERNOON AND EVENING. THE CHANCE FOR RAIN WILL REMAIN IN THE PICTURE THROUGH THE NEXT FEW DAYS AS THE UPPER LOW CURRENTLY OVER THE OKLAHOMA PANHANDLE SLOWLY DRIFTS SOUTHEASTWARD. THE CONTINUING TREND OF WEAK WINDS ALOFT DO NOT BODE WELL FOR OUR AREA, AS THIS IS AN INDICATOR THAT ANY STORMS WHICH DEVELOP WILL BE SLOW-MOVING. WITH AMPLE MOISTURE IN THE ATMOSPHERIC COLUMN (PW VALUES ACROSS THE REGION ARE HOLDING STEADY AT 1.5 TO 2 INCHES), THE STORMS ARE ALSO EXPECTED TO BE EFFICIENT RAIN PRODUCERS. AT THIS POINT IN TIME, A FLASH FLOOD WATCH IS A BIT PREMATURE CONSIDERING MOST OF THE AREA HASNT SEEN MUCH IN THE WAY OF RAIN IN OVER A WEEK. HOWEVER...WITH THE EXISTING STORMS, WILL PROBABLY SEE SOME MINOR FLOODING PROBLEMS THIS EVENING IN URBAN AND OTHER FLOOD- PRONE AREAS. HAVE GONE WITH LOCALLY HEAVY RAINFALL WORDING IN THE ZFP FOR THIS EVENING TO ADDRESS THIS CONCERN. SINCE THERE IS A THREAT FOR HEAVY RAIN THROUGH THE WEEKEND, A FLASH FLOOD WATCH WILL LIKELY BE NECESSARY SOME TIME TOMORROW. MOST OF THE REGION IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS (PLEASE REFER TO THE SPC SEVERE OUTLOOK PRODUCT FOR FURTHER INFORMATION) FOR THE REST OF THIS AFTERNOON THROUGH EARLY TOMORROW MORNING. THE MAIN THREAT WITH THESE STORMS WILL GENERALLY BE STRONG WINDS SINCE WARM TEMPERATURES ALOFT WILL INHIBIT HAIL GROWTH. HOWEVER...WILL NOT RULE OUT THE POSSIBILITY OF SMALL HAIL THIS EVENING AND TONIGHT. HAVE ALSO MADE MENTION OF THIS IN THE ZFP. MAXIMUM TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE A FEW DEGREES LOWER THAN NORMAL DUE TO THE EXPECTED RAIN AND OVERCAST CONDITIONS. ONCE THE UPPER LOW EJECTS TO THE NORTHEAST LATE THIS WEEKEND, THE CHANCES FOR RAIN WILL EXIT THE PICTURE WITH DAYTIME HIGHS EXPECTED TO RETURN TO THE MID 90S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 93 72 90 73 / 20 40 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 74 92 71 90 72 / 20 30 40 30 40 DEL RIO INTL AIRPORT 75 97 75 95 76 / - - 20 - 20 SAN ANTONIO INTL AIRPORT 74 92 74 90 73 / - 20 30 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/02
Hazardous weather outlook, Jun 14, 5:34 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CDT THU JUN 14 2007 TXZ171>173-183>194-202>209-217>225-228-151100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 534 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING AND FRIDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:09 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 29 min |
| Jun 14, 3:44 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 14, 4:06 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 69 min |
| Jun 14, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 53 min |
| Jun 14, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 69 min |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 38 min |
| Jun 14, 6:05 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 14, 6:07 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.